August 28, 2011 at 12:28 pm #3630
I am on my 3rd week of Allopurinol treatment and a fews days into 300MG daily dose.? No attacks yet.? A few minor tings of an oncoming attack, all knocked out by Colchicine.?
2 days ago I woke up with a painfully dry throat.? This happens as I have sinus issues, probably have sleep apnea, and often end up breathing through my mouth.? This condition leads to occasional sore throats.
This time it's bad.? Painful.? One of the most painful Sore Throats I have ever had.? I can see an white Ulcer on the end tip of my swollen Uvula and it kills.? Again, No Fever or chills or aches.? I doubt highly it's strep.? I do see one or two other tiny white spots in the back side of my mouth.? I can barely swallow, it hurts so dang bad.
I am pretty certain this is inflamation from snoring bad the other night but at the same time I am concerned it could be the Allopurinol??? I also had a freakin' hemorrhoid last week, and I've never had one in my entire life… Both I am guessing are coincidence but I wanted to pose the question here to see if anyone else was suffering from mouth ulcers from Allopurinol???? I am concerned… How long would it take to know if someone is allergic to Allopurinol??? Experiences????
One thing after another!? Can't get a break but thankfully no gout pain right now.
I have gargled everything (salt water, benadryl and water) and nothing is helping much.?August 29, 2011 at 3:17 am #11888polecatParticipant
drknow,just my very humble opinion,but your dose just recently bumped and you have one of the worst sore throats you have ever had with difficulty swallowing, if it was me i would discontinue allopurinoll for today and immediately go see your md for a consult.you cannot write off what could be a serious allopurinoll side effect without consulting a md.good luck.August 29, 2011 at 5:24 am #11889odoParticipant
Do not discontinue taking Allo. Your throat symptoms are caused by something else, most likely bacterial/viral infection.August 30, 2011 at 5:52 am #11891zip2playParticipant
White spots on throat usually means strep?I'm amazed no fever, but as we get older our capacity to spike fevers seems to diminish.
I DOUBT it's allopurinol related and I would probably NOT waste time with a doctor unless I wanted to do a course of Azithromycin or some other antibiotic and needed an Rx.
For comfort I use a throat spray that contains either zylocaine or some other “caine” or one containing phenol (banned in some places but often found in Dollar stores.)
Keep watching for a fever rise.
Yes, it COULD be a very?unlikely?reaction to allopurinol but we must remember that if we are going to take a drug for a lifetime, there will be MANY instances where we will ask “Is it allopurinol?” and most often the answer is NO. Because we take allopurinol there is no reason to expect the number of our colds, sore throats, rashes, etc.?will diminish. And if we stop and start allopurinol for no really good reason we are dramatically increasing our chances for acute gout?attacks.
The most common side effect of allopurinol is rash. I really wouldn't concern myself with anything else after the first several weeks (when the possibility of allergic anaphylaxis and angioedema?become extremely remote.)August 31, 2011 at 7:05 pm #11897
I was off on Holiday for a bit and my throat is still raw and awful from ulcers / canker sores.? I have never had an outbreak like this but have had canker sores off and on over the years.? I have decided to stay on the Allopurinol for now, if the throat does not clear up within another 2 days I wil see a Dr.? Since I still don't have a fever and no other symptoms and was at the end of my 3rd week of Alloprurinol, I am thinking just a coincidence.? Wouldn't an alergic reaction come on sooner??? Has anyone else here ever had canker sores in throat and mouth form Allopurinaol??? One thing after another!!? Ughh!!September 3, 2011 at 6:05 am #11899zip2playParticipant
Sorry if my post seemed cryptic?to clarify:
YES, allergic reaction will happen immediately and after a couple weeks one can pretty much forget about allergic reactions like? angioedem and anaphylaxis.
For me the only problems with my mouth occur when I bite the inside of my cheek!
Since you have decided to stop the allopurinol, I recommend a diet of ZERO purines and ZERO beer until you start again.September 3, 2011 at 2:22 pm #11901
The sores have faded and I did not stop the Allopurinol.? I think the canker sores were a result of a sinus infection and dry mouth from snoring.? Seeing as I have not felt any other symptoms, I am going to keep an eye on the throat and mouth and take it day by day.? But right now I am confident the sores were not related.? Not positive but pretty certain.? I will keep updating on my journey.? It was a scary and awful coincidence but I think it was just that.? If I get another outbreak soon, then I will consider dropping Allopurinol.? Thanks to all for the responses.
- You must be logged in to reply to this topic.